Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 219, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 9, 2016, 6:07 PM CDT for Cimarron County, Oklahoma; Dallam County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2016, 6:07 PM CDT (23:07 UTC)
- Expired
- Jul 9, 2016, 6:47 PM CDT
- In force
- 40 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Cimarron County, OK, Dallam County, TX
The radar
The Amarillo radar (KAMA), 145 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 796 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 1607 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
373
WUUS54 KAMA 092307
SVRAMA
OKC025-TXC111-100000-
/O.NEW.KAMA.SV.W.0219.160709T2307Z-160710T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
607 PM CDT SAT JUL 9 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA...
NORTHEASTERN DALLAM COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 700 PM CDT
* AT 606 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES
SOUTHWEST OF GRIGGS...OR 18 MILES SOUTHEAST OF BOISE CITY...MOVING
SOUTHEAST AT 10 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT SOME TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS. HAIL DAMAGE TO VEHICLES
IS EXPECTED.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTH CENTRAL CIMARRON AND NORTHEASTERN DALLAM COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3659 10229 3642 10216 3632 10216 3616 10255
3649 10260
TIME...MOT...LOC 2306Z 337DEG 7KT 3649 10237
HAIL...1.00IN
WIND...70MPH
$$
SCHNEIDER3 follow-up statements
794
WWUS54 KAMA 092319
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
619 PM CDT SAT JUL 9 2016
OKC025-092329-
/O.CAN.KAMA.SV.W.0219.000000T0000Z-160710T0000Z/
CIMARRON OK-
619 PM CDT SAT JUL 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CIMARRON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3650 10241 3650 10226 3642 10216 3632 10217
3616 10255 3649 10260
TIME...MOT...LOC 2319Z 337DEG 7KT 3647 10236
$$
TXC111-100000-
/O.CON.KAMA.SV.W.0219.000000T0000Z-160710T0000Z/
DALLAM TX-
619 PM CDT SAT JUL 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN DALLAM COUNTY...
AT 619 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES SOUTHWEST
OF GRIGGS...OR 18 MILES NORTHWEST OF STRATFORD...MOVING SOUTHEAST AT
10 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT SOME TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN DALLAM COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3650 10241 3650 10226 3642 10216 3632 10217
3616 10255 3649 10260
TIME...MOT...LOC 2319Z 337DEG 7KT 3647 10236
HAIL...<.75IN
WIND...70MPH
$$
SCHNEIDER992
WWUS54 KAMA 092330
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
630 PM CDT SAT JUL 9 2016
TXC111-100000-
/O.CON.KAMA.SV.W.0219.000000T0000Z-160710T0000Z/
DALLAM TX-
630 PM CDT SAT JUL 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN DALLAM COUNTY...
AT 630 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTHWEST
OF GRIGGS...OR 16 MILES NORTHWEST OF STRATFORD...MOVING SOUTHEAST AT
10 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT SOME TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN DALLAM COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3645 10247 3650 10240 3650 10226 3642 10216
3636 10217 3627 10228 3626 10232
TIME...MOT...LOC 2330Z 315DEG 7KT 3646 10233
HAIL...<.75IN
WIND...70MPH
$$
SCHNEIDER052
WWUS54 KAMA 092347
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
647 PM CDT SAT JUL 9 2016
TXC111-092357-
/O.CAN.KAMA.SV.W.0219.000000T0000Z-160710T0000Z/
DALLAM TX-
647 PM CDT SAT JUL 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DALLAM COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3645 10247 3650 10240 3650 10226 3642 10216
3636 10217 3627 10228 3626 10232
TIME...MOT...LOC 2344Z 337DEG 7KT 3643 10231
$$
SCHNEIDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 4:07 PM CDT, 2 hours earlier.
Area forecast discussion, Jul 9, 4:07 PM CDT, 2 hours before
Area Forecast Discussion National Weather Service Amarillo TX 407 PM CDT SAT JUL 9 2016 .DISCUSSION... Tonight...Lee side troughing today has allowed for an area of convergence to form along the eastern side of the trough in northeastern New Mexico. This is serving as a focus for convection to develop from the instability provided by the daytime heating. The NAM, Texas Tech WRF, and HRRR all show storms forming along this convergence zone and transforming into a larger complex that moves southeast through the Panhandles between 22Z and 06Z. Feel this solution was the most likely scenario. With MLCAPE values around 1500J, steep low and mid- level lapse rates, and good deep layer shear, thunderstorms that form could be strong to severe. With an inverted V sounding and PWAT values between the 75th and 90th percentile, main threats will be winds and heavy rain, causing localized flooding. Sunday through Friday...Upper level flow for the next week will be determined by the eastward extent of the high pressure bubble over the Baja Peninsula and northwestern Mexico. Models are in fairly good agreement until Tuesday when they start to diverge on the extent of the high pressure. Sunday and Monday the high pressure extends through the area and upper level flow becomes more northerly. As the high pressure shrinks back to the west, winds become more northwesterly or even southwesterly by Thursday. In the lower levels, the LLJ will have keep winds stronger Sunday through Tuesday as lee side troughing keeps a trough axis to the west of the area in NM. By Wednesday, a cold front moving through the central plains will have a tail end near the area that could bring morning showers and thunderstorms and a focus for afternoon convection. With southerly flow at the surface and northwesterly flow above, deep layer shear will be great for storm development to take off. This coupled with highs near 100 and dew points in the 50s and 60s, kept some form of pops in the Panhandles almost every day. Storms that form could be strong to severe, but widespread severe weather is not expected. Winds look to be the greatest threat with inverted V soundings abundant through the period. Beat && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 71 99 73 101 73 / 40 10 10 10 10 Beaver OK 72 101 75 102 74 / 20 10 10 10 20 Boise City OK 68 99 71 100 65 / 30 20 20 20 20 Borger TX 73 100 76 102 75 / 40 10 10 10 10 Boys Ranch TX 71 102 74 103 72 / 50 10 10 10 5 Canyon TX 71 99 73 102 72 / 40 10 10 10 10 Clarendon TX 72 98 73 99 74 / 30 10 5 10 10 Dalhart TX 69 101 71 103 67 / 50 20 20 20 5 Guymon OK 71 101 75 103 70 / 30 10 20 20 20 Hereford TX 70 100 72 103 72 / 40 10 10 10 10 Lipscomb TX 72 98 76 99 76 / 20 10 10 10 20 Pampa TX 71 97 73 98 73 / 30 10 10 10 10 Shamrock TX 72 99 74 99 75 / 20 10 10 10 10 Wellington TX 73 100 75 100 76 / 20 10 10 5 10 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 1/16
Hazardous weather outlook, Jul 9, 3:25 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 325 PM CDT SAT JUL 9 2016 OKZ001>003-TXZ001>020-101000- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 325 PM CDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE PANHANDLES THIS AFTERNOON AND TONIGHT. A FEW STORMS COULD BECOME STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. CHANCES WILL CONTINUE ACROSS THE PANHANDLES FOR ISOLATED TO SCATTERED THUNDERSTORMS EACH AFTERNOON AND EVENING THIS WEEK. WHILE A FEW STORMS COULD BECOME STRONG TO SEVERE WITH DAMAGING WIND GUSTS...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HIGH TEMPERATURES SUNDAY THROUGH TUESDAY IN AND NEAR THE PALO DURO CANYON COULD POTENTIALLY REACH 105 DEGREES. A HEAT ADVISORY MAY BECOME NECESSARY DURING THE AFTERNOON AND EARLY EVENING HOURS ON THESE DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. BEAT
In the hours before
Special weather statement, Jul 9, 5:03 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 503 PM CDT SAT JUL 9 2016 TXZ001-092300- DALLAM TX- 503 PM CDT SAT JUL 9 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DALLAM COUNTY UNTIL 600 PM CDT... AT 503 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF TEXLINE...OR 19 MILES EAST OF CLAYTON...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WARE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && LAT...LON 3626 10298 3649 10285 3645 10235 3608 10276 TIME...MOT...LOC 2203Z 296DEG 7KT 3637 10283 SCHNEIDER
Special weather statement, Jul 9, 5:12 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
512 PM CDT SAT JUL 9 2016
TXZ016-092315-
DEAF SMITH TX-
512 PM CDT SAT JUL 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DEAF SMITH COUNTY
UNTIL 615 PM CDT...
AT 512 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTHEAST OF BELLVIEW...OR 28 MILES NORTHWEST OF
FRIONA...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SIMMS AND BOOTLEG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3509 10304 3505 10254 3475 10272 3475 10277
3486 10304
TIME...MOT...LOC 2212Z 296DEG 6KT 3498 10301
SCHNEIDERSpecial weather statement, Jul 9, 5:29 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
529 PM CDT SAT JUL 9 2016
OKZ001-092330-
CIMARRON OK-
529 PM CDT SAT JUL 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CIMARRON COUNTY
UNTIL 630 PM CDT...
AT 529 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF BOISE CITY...MOVING WEST AT 20 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FELT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3680 10285 3665 10232 3650 10236 3650 10256
3654 10293
TIME...MOT...LOC 2229Z 102DEG 17KT 3659 10244
SCHNEIDERThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:29 PM CDT | Special Weather Statement | AMA | Cimarron | 61 min |
| Jul 9, 5:03 PM CDT | Special Weather Statement | AMA | Dallam | 57 min |
| Jul 9, 5:12 PM CDT | Special Weather Statement | AMA | Deaf Smith | 63 min |
| Jul 9, 5:58 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 62 min |
| Jul 9, 6:44 PM CDT | Special Weather Statement | AMA | Deaf Smith | 61 min |
| Jul 9, 6:46 PM CDT | Special Weather Statement | AMA | Hansford | 59 min |
| Jul 9, 6:55 PM CDT | Special Weather Statement | AMA | Sherman | 65 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.